Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Contractive difference schemes for symmetric hyperbolic systems
HTML articles powered by AMS MathViewer

by Philip Brenner and Vidar Thomée PDF
Math. Comp. 25 (1971), 205-217 Request permission


Consider the initial-value problem for a constant-coefficient symmetric hyperbolic system with initial-values vanishing in a half-space. Consider also a finite difference operator consistent with the system. Conditions are given in terms of the orders of dissipation and accuracy which ensure that the solution of the discrete problem tends to zero exponentially with the mesh-width in half-spaces where the solution of the continuous problem vanishes.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65N05
  • Retrieve articles in all journals with MSC: 65N05
Additional Information
  • © Copyright 1971 American Mathematical Society
  • Journal: Math. Comp. 25 (1971), 205-217
  • MSC: Primary 65N05
  • DOI:
  • MathSciNet review: 0297151